MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 1553200500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having revision surgery for replacement of the broken rod for the growth rod placement case.It was reported that the rod was broken post operatively.Original surgery was done on (b)(6) 2022.A revision surgery was performed to replace the broken rod.Product explanted and will be returned for evaluation.  there were no further complications reported regarding the event.Additional information received from manufacturer representative that the procedure was placing growth rod for deformity case of 8yrs old child.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
G1: manufacturer's details updated.H3: product analysis # (b)(6) :1553200500 lot # 0950886w visual and optical inspection revealed the rods were returned bent and broken.Optical inspection revealed multiple surface scratches and indentions from the tightening of the set screw when placed in the head/tulip of the screw.Microscopic inspection revealed partial brittle surfaces and smearing throughout the fracture surface along with some faint fatigue striations throughout the fracture surface.This type of damage is consistent with cyclic fatigue followed by overload once the fatigue had weakened the material.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19102815
Report Number1030489-2024-00266
Device Sequence Number20684804
Product Code KWP
UDI-Device Identifier00613994990709
UDI-Public00613994990709
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1553200500
Device Catalogue Number1553200500
Device Lot Number0950886W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date04/13/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexMale